MAUDE Adverse Event Report: BECTON DICKINSON NEEDLE 23X1-1/2 RB TW; NEEDLE, HYPODERMIC, SINGLE LUMEN

BECTON DICKINSON NEEDLE 23X1-1/2 RB TW; NEEDLE, HYPODERMIC, SINGLE LUMEN
Catalog Number 305194
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.
 
Event or Problem Description
Material # 305194 batch # 4159481.When speaking to providers my clear understanding is that what we have on hand is not working for their injections and creating both safety and quality concerns.They feel the 21g is too large and the 23 g is too small.We may need to find another solution to the 23g needle? 1.It plugs up on providers.2.The cap is so tight that it is difficult to remove without fear of damage or being poked.3.We went from 1 needle to 2, to meet the needs of patients and providers.Maybe we should go back to the 22g? 1 needle- multipurpose (steroid, gel, prp).4.Providers continue to use the 23g as it was a replacement for the 22g.The 22g, now 23g, needles are used for steroid injections.We are finding that the 23g needles are intermittently plugged.The 21 g needles are used for the gel injections as the 23g were too difficult to administer the gel injections.The 23g needles would sometimes "back fire" on the providers as they were pushing the gel into the patient.Gels injections are much denser and make it difficult to push through a small gauge.We initially did not have the 21g needles.When the 23g needles started backfiring we needed a larger gauge, thus we got the 21g.When we had the 22g needles, we were able to use the 22 for both the steroid and the gel.I was however able to connect with staff who reported another incident.Upon investigation it seems the needle itself was faulty; not containing an inner diameter.
 
Additional Manufacturer Narrative
(b)(4) follow up.It was reported the cap was tight and the needles were plugged resulting in backfire on providers.A device history record review was completed by our quality engineer team for provided material number 305194 and lot number 4159481.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.Further action has not been determined necessary at this time.
 
Event or Problem Description
No additional information received.

Brand Name
NEEDLE 23X1-1/2 RB TW
Common Device Name
NEEDLE, HYPODERMIC, SINGLE LUMEN
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key20931240
Report Number1911916-2024-00899
Device Sequence Number8286240
Product Code FMI
UDI-Device Identifier30382903051947
UDI-Public(01)30382903051947(11)240607(17)290731(10)4159481
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number305194
Device Lot Number4159481
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer01/12/2025
Initial Report FDA Received Date12/13/2024
Supplement Report FDA Received Date01/12/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/07/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown